On approximation of continuous functions by piecewise-continuous ones

T.V. Nakonechnaia (Dnipropetrovsk State University)
T.A. Grankina (Dnipropetrovsk State University)


Let $$$f(x) \in W^r H_{\omega} [-\pi, \pi]$$$ ($$$r = 0;1$$$) and $$$x_k = \frac{k\pi}{n} = h \cdot k$$$ ($$$k = 0, \pm 1, \ldots, \pm n$$$). We call $$$2\pi$$$-periodic function $$$S_2(f, x)$$$ an interpolation spline of order 2 if, in any segment $$$[x_k - \frac{h}{2}, x_k + \frac{h}{2}]$$$, it is the Lagrange polynomial of second degree that interpolates the function $$$f(x)$$$ in the points $$$x_{k-1}$$$, $$$x_k$$$, $$$x_{k+1}$$$.
We establish that for any concave modulus of continuity $$$\omega (t)$$$ the equalities hold:
$$\sup\limits_{f \in H_{\omega}[-\pi, \pi]} \| f - S_2(f) \|_{\infty} = \omega(\frac{h}{2}) + \frac{1}{8} \omega (h),$$
$$\sup\limits_{f \in W^1 H_{\omega}[-\pi, \pi]} \| f - S_2(f) \|_{\infty} = \frac{65}{192} \int\limits_0^{\frac{4}{5}h} \omega (t) dt + \frac{5}{48} \int\limits_{\frac{4}{5}h}^{\frac{6}{5}h} \omega (t) dt$$


Korneichuk N.P. Extremum problems in approximation theory, 1976. (in Russian)

Korneichuk N.P., Ligun A.A., Doronin V.G. Approximation with constraints, 1982. (in Ukrainian)

Korneichuk N.P. "Extreme values of functionals and the best approximation on classes of periodic functions", Izv. AN SSSR. Ser. Matem., 1971; 35(1): pp. 93-124. (in Russian) doi:10.1070/IM1971v005n01ABEH001015

Malozemov V.N. "On deviation of broken lines", Vestnik LGU, 1966; 7(2): pp. 150-153. (in Russian)

Storchai V.F. "On deviation of broken lines in $$$L_p$$$ metric", Matem. zametki, 1969; 5(1): pp. 31-37. (in Russian) doi:10.1007/BF01098710

Storchai V.F., Ligun A.A. "On deviation of some interpolative splines in the metrics $$$C$$$ and $$$L_p$$$", Theory of func. approx. and its applic., 1974. (in Russian)

Ligun A.A., Malysheva A.D. "On deviation of spline-functions obtained by averaging piecewise-linear ones", Izv. vuzov. Seriia Matem., 1977; 1. (in Russian)

DOI: https://doi.org/10.15421/248711



  • There are currently no refbacks.

Copyright (c) 1987 T.V. Nakonechnaia, T.A. Grankina

Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.

Registered in


ISSN (Online): 2664-5009
ISSN (Print): 2664-4991